p href="http://cmw.net/radio/feed/" /> ref="http://cmw.net/radio/feed/atom/" />

   

Register

Sponsors

Sponsors


 

Media Partners

Speaker Submissions

2016 Schedule
  • Day 1: Wednesday, May 4th, 2016
  • Osgoode Ballroom East
    6:00PM - 9:00PM
    (3 hours)
    Ticketed Event
    THE CRYSTALS
    The superstars of marketing break bread, accept honours and schmooze at this eagerly-anticipated awards dinner - a colourful event fairly bursting with wit, wisdom and creative energy. Closely watched by agencies and broadcasters alike, The Crystals are an industry barometer of who’s who, and who’s hot. Limited tickets are available now for this unparalleled networking event.

  • Day 2: Thursday, May 5th, 2016
  • Lower Concourse Lobby
    8:30AM - 11:40AM
    (3 hours 10 minutes)
    Ticketed Event
    RADIO TRAILBLAZERS: Speed Mentoring Event
    The Radio Trailblazers present their second annual Speed Mentoring Event at Canadian Music Week. These sessions on May 5th and 6th will match senior broadcast leaders from all disciplines with emerging radio talent. Each mentee will have a series of short, private meetings with industry experts. The event is open to individuals who are keen to advance their careers or launch a career in the radio industry. Space is limited, so please register without delay in order to avoid disappointment.

    Session #1 (8:30 am - 10:00 am)
    Host: Newcap’s Maie Pauts, Boom 97.3

    Session #2 (10:10 am - 11:40 am)
    Host: Roger Ashby, 104.5 CHUMFM


    Sponsored by:


    Hosts
    Maie Pauts, Announcer (97.3), Newcap Radio, Canada
    Roger Ashby, On Air, CHUM FM (104.5), Canada
  • Osgoode Ballroom East
    8:45AM - 9:00AM
    (15 minutes)
    Opening Remarks
    Opening Remarks
    Join us for the day’s opening remarks - a must-attend to make sure you don’t miss a thing.

    Introduction
    Neill Dixon, President, Canadian Music Week CMW, Canada
    Opening Remarks
    Karen Thorne-Stone, President & Chief Executive Officer, Ontario Creates, Canada
    The Honourable Michael Coteau, Minister of Tourism, Culture and Sport, Ministry of Tourism, Culture and Sport, Canada
    Day Hosts
    Eric Alper, Director of Media Relations and Label Acquisitions, eOne Music, Canada
    Patricia Lever, Radio Host/Voice Host, Patricia Lever, Canada
    DMS Host
    Rob Braide, President, Braide Media Inc, Canada
  • Osgoode Ballroom East
    9:00AM - 9:30AM
    (30 minutes)
    Business Keynote (Cross-Over Session)
    Rock Star Entrepreneur: Opening Keynote Michael Wekerle
    The tattoos are your first clue he isn't your garden variety Canadian businessman. "Wek" is an iconoclast. He saved the storied El Mocambo from the wrecking ball. He bought a cluster of former Blackberry buildings in Waterloo and plans to further develop the properties into a high-tech live-work community. He co-owns the Canadian franchise rights to Mark, Donnie and Paul Wahlberg's Wahlburgers restaurant. He's a Dragon on CBC's Dragons' Den. And Difference Capital Financial Inc., the merchant bank he co-founded, manages a fund that includes successful growth companies like Hootsuite, BuildDirect and Blue Ant Media. A philanthropist, media personality and ultra-shrewd investor, Wek takes life head on. And he thinks you can too.

    Featured Speaker
    Michael Wekerle, Chief Executive Officer, Difference Capital, Canada
  • Osgoode Ballroom East
    9:40AM - 10:15AM
    (35 minutes)
    Keynote Conversation (Cross-Over Session)
    Jeffrey Remedios
    Jeffrey Remedios doesn’t believe in walls between big labels and the indie world. He left EMI in 2003 to co-create Arts & Crafts Productions with Kevin Drew - a home label for Drew’s hugely-popular “musical collective” Broken Social Scene. Having shepherded BSS to commercial and artistic heights, Remedios did an about turn last year, becoming CEO of Universal Music Canada. His plan: to use the creative, artist-friendly game he utilized in small-ball to hit home runs in the majors.

    Jeffrey Remedios, President & CEO, Universal Music Canada, Canada
    Interviewer
    Kardinal Offishall, Universal Music Canada, Canada
  • Osgoode Ballroom West
    10:20AM - 11:10AM
    (50 minutes)
    Panel Discussion
    Changing Face of the Car Dashboard
    This panel remains one of the hottest topics in the broadcast industry. Nobody is totally certain what the final outcome will be regarding the car dashboard, but this gathering of experts representing all interested parties will have the information to better inform you as to where it’s all going.

    Moderator
    Fred Jacobs, President, Jacobs Media, USA
    Panelists
    J.D. Ney, J.D. Power & Associates, Canada
    John Ellis, President, Ellis & Associates, USA
    Pierre Bouvard, CMO, Cumulus Media Inc., USA
  • Osgoode Ballroom East
    11:15AM - 11:35AM
    (20 minutes)
    Keynote Presentation
    NIELSEN
    Join David Bakula, SVP of Client Development and Industry Insights, Nielsen Music for a keynote presentation on the Canadian Music Industry. He'll cover trends in consumer behavior, music consumption, changes across genre and format, the rise of streaming and much more.


    Sponsored by:


    Keynote
    David Bakula, Head of Analytics & Insights, Nielsen Music, USA
  • Osgoode Ballroom West
    11:40AM - 12:30PM
    (50 minutes)
    Presentations
    Building the Stars of the Future
    In these days of smaller staffs and shifts that exist only in our memories, the problem of how to groom talent for greater responsibility in the future becomes more important than ever. This event features some of the best in the business giving us insight on how best to make sure that the best young talent is prepared for a solid on air career that enhances their stations and themselves.


    Sponsored by:


    Moderator
    Randy Lane, President, The Randy Lane Co., USA
    Panelists
    Paul Ski, Adviser to the President, Media, Rogers Broadcasting, Canada
    Ronnie Stanton, VP Nat’l Brands/Programming, Corus Entertainment Radio, Canada
    Valerie Geller, President, Geller Media International, USA
  • Osgoode Ballroom West
    12:35PM - 1:15PM
    (40 minutes)
    Presentation
    The Word On the Streets
    Paige Nienaber will guide you through a look at Street Marketing and it’s continued relevance and importance in 2016, including “fishing for meters”, how to and who should you recruit for your team, concert ownership, vehicles, set-ups and community presence.

    Presenter
    Paige Nienaber, VP Fun & Games, Clifton Radio and CPR (Clifton’s Promotions Ranch), USA
  • Lower Concourse Lobby
    1:15PM - 2:00PM
    (45 minutes)
    Networking
    Lunch Break

  • Sheraton Hall E
    1:30PM - 3:30PM
    (2 hours)
    1 x 1 B2B Meetings
    Radio Meets Records: Mini Music Meetings
    The first-ever B2B session of mini music meetings at CMW. Radio and records meet one-on-one to build relationships, exchange business cards, share some ideas and views on music and production. Sign up for a little R&R and meet face to face with key Canadian radio programmers, music directors and trendsetters. Find out from the decision makers how to get a record on radio, what they need from you to make it happen. Please note, space is limited. Participation is on a first-come, first-served basis.

    Participants
    Bob Willette, Music Director/Mid-Day Host, CKGE-FM (94.9) The ROCK, Canada
    Brad Gibb, Program Director, Corus Entertainment (Radio), Canada
    Grant Stein, Stn Mgr, CHRW 94.9, Canada
    Julian Tuck, Music Programmer CBC2, CBC, Canada
    Julie James, APD/MD, CHFI-FM (98.1) Toronto's Perfect Music Mix, Canada
  • Osgoode Ballroom West
    2:00PM - 2:50PM
    (50 minutes)
    Panel Discussion
    Beyond AM and FM Sooner Rather Than Later
    At some point in the not too distant future, radio will make its transition from AM and FM to a purely digital level. How will we get there? What form will that transition take? And most importantly, what will radio of the future be like? To moderate this important session we have one of Canada’s most forward thinking broadcasters in Alan Cross, along with a couple of seasoned guys who have made the transition to forward thinking from the analog world, and a second generation broadcaster born to the digital.

    Moderator
    Alan Cross, Broadcasting+Consulting+New Media+Content Creation+Voiceovers+Pro Sports Music, Corus Entertainment Radio, Canada
    Panelists
    Rob Farina, Senior Advisor, iHeartRadio Canada, Canada
    Presenters
    Chris Duncombe, Director of Digital Media, Corus Entertainment (Radio), Canada
    Matt Mise, Manager, Digital Sales & Partnerships, CIND-FM (Indie 88.1), Canada
    Steve Jones, Vice President Brands & Content, Stingray Music, Canada
  • Osgoode Ballroom West
    3:00PM - 3:50PM
    (50 minutes)
    Panel Discussion
    Ratings & Measurement Town Hall
    It's no different in the broadcast world: results rule everything. The product Radio produces every day needs to deliver numbers, that is, audiences....audiences that matter ultimately to the paying customer - the advertiser. With pressure from the executive suite to hit those quarterly targets, the Radio industry relies on Numeris to deliver audience measurement for its trading currency, which can lead to financial wins or losses. It's all on the line come ratings time.

    Top broadcasters sit down with the measurement masters to discuss openly the present state of measurement, what is in store in the not so distant future and what is needed to give radio the most accurate information it needs to compete in a complex media environment. You'll hear about the latest results on the Enhanced PPM Encoding test, the status of the Online Radio Diary, using wearables and smart phones as meters plus a lot more.

    It's a town hall. This is your chance to get in front of the measurement industry with your questions.

    Moderator
    Ross Davies, General Manager, Radio, Numeris Canada, Canada
    Panelists
    Christian Hall, National Program Manager, Harvard Broadcasting, X92.9 FM Calgary’s New Rock Alternative, Canada
    David Corey, VP Programming, Bell Media Radio, Canada
    David McDonald, VP, Director, Radio Investments, Magna Global, a division of IPG Mediabrands Canada, Canada
    Lisa Eaton, Sr VP Member Engagement, Numeris (formerly BBM), Canada
    Lorie Russell, General Manager, boom 973/93-5 The Move, Canada
  • Osgoode Ballroom East
    4:15PM - 5:30PM
    (1 hour 15 minutes)
    Super Session
    View From The Executive Suite
    This annual presentation of Radio Interactive remains one of our best attended sessions every year. Here, the top executives we can gather from either side of the border to speak about the present state of radio and the visions they have for the future. Always informative and always entertaining. And this year, the host of The Dragon’s Den keeps broadcasting’s dragons on message...

    Moderator
    Dianne Buckner, Host & Business Correspondent, CBC, Canada
    Panelists
    James Stuart, VP/GM Radio/TV Western Canada, Bell Media (Virgin 94.5), Canada
    Jeff Smulyan, CEO/ Chairman of the Board, Emmis Communications Corp, USA
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
    Mike McVay, Sr. VP, Cumulus Media Inc., USA
    Rob Steele, President & CEO, Newcap Broadcasting Ltd, Canada
  • Day 2: Friday, May 6th, 2016
  • Osgoode Ballroom West
    8:15AM - 10:00AM
    (1 hour 45 minutes)
    Networking Super Session
    Broadcasters Roundtable Meetings
    Our annual gathering of broadcasters and broadcast consultants and experts, each hosting tables and giving face-to-face advice on the questions you have regarding all aspects of broadcasting. This is the best opportunity for social interaction and developing ideas for yourself and your company’s future. Don’t miss it.

    Host
    JJ Johnston, President, CEO,Talent Coach, JJ International Media and Management Solutions (JJIMs Inc), Canada
    Table Hosts
    Corina Death, Radio Research Consultant, Independent, Canada
    Daniel Anstandig, CEO, Futuri Media, USA
    Fred Jacobs, President, Jacobs Media, USA
    Jeff Vidler, President, Audience Insights, Canada
    Liz Janik, President, Janik Media, Canada
    Mike McVay, Sr. VP, Cumulus Media Inc., USA
    Paige Nienaber, VP Fun & Games, Clifton Radio and CPR (Clifton’s Promotions Ranch), USA
    Ronnie Stanton, VP Nat’l Brands/Programming, Corus Entertainment Radio, Canada
    Steve Simpson, Commissioner - Pacific Region, CRTC - BC Office, Canada
    Steve Parsons, Nat’l Dir Programming, Newcap Broadcasting Ltd, Canada
    Valerie Geller, President, Geller Media International, USA
  • Lower Concourse Lobby
    8:30AM - 11:40AM
    (3 hours 10 minutes)
    Ticketed Event
    RADIO TRAILBLAZERS: Speed Mentoring Event
    The Radio Trailblazers present their second annual Speed Mentoring Event at Canadian Music Week. These sessions on May 5th and 6th will match senior broadcast leaders from all disciplines with emerging radio talent. Each mentee will have a series of short, private meetings with industry experts. The event is open to individuals who are keen to advance their careers or launch a career in the radio industry. Space is limited, so please register without delay in order to avoid disappointment.

    Session #1 (8:30 am - 10:00 am)
    Host: Maureen Holloway, Q107

    Session #2 (10:10 am - 11:40 am)
    Host: Newcap’s Stu Jeffries, Boom 97.3


    Sponsored by:


    Hosts
    Maureen Holloway, On-Air, Radio Personality, CILQ-FM (107.1) Q107, Canada
    Stu Jeffries, Morning Show Host boom 97.3, CHBM boom 973, Canada
  • Osgoode Ballroom West
    10:10AM - 11:00AM
    (50 minutes)
    Presentation
    Switching vs. Turning
    Are your listeners more likely to switch over from another station, or to turn you on in the moment when they decide to use radio? Coleman Insights and Media Monitors will present some groundbreaking findings about the behavior of PPM panelists during the moments when they land on your station, and also when they leave, and what this means for your station’s strategy.


    Sponsored by:


    Presenter
    Warren Kurtzman, President, Coleman Insights, USA
    Co-Presenters
    Philippe Generali, Pres/CEO, RCS Inc., USA
  • Osgoode Ballroom West
    11:05AM - 11:50AM
    (45 minutes)
    Presentation
    Streaming For Success
    When it comes to how we listen to music these days, the story is increasingly a digital one. On-demand streaming is surging, with volume approaching three-quarters of a billion streams per week in Canada. But streaming is not the enemy, in fact it is one of the most important measures of fan activity and musical appeal, and the insights gained from analyzing streaming activity can benefit radio, labels, agencies, PROs and promoters alike.

    In this panel, industry experts from Nielsen Music will preview the latest trends in music fan behavior from their annual Music 360 Canada report, and reveal new metrics that unlock the power of On-Demand Streaming. You’ll discover how streaming data compliments radio and helps make smarter music decisions for the industry as a whole.


    Sponsored by:


    Presenters
    David Bakula, Head of Analytics & Insights, Nielsen Music, USA
    Paul Tuch, Director of Canadian Operations, Nielsen Entertainment, Canada
    Stephanie Friedman, VP Radio, North America, Nielsen Entertainment, Canada
  • Sheraton Hall A/B
    11:20AM - 12:10PM
    (50 minutes)
    Cross-Over Session: Keynote Presentation
    CBC - What Is In It For All Of Us?
    Susan Marjetti, CBC Executive Director, Radio and Audio, speaks on how CBC Radio and Music focuses on connecting, reflecting and engaging Canadians across multiple platforms.


    Sponsored by:


    Keynote
    Susan Marjetti, Exec Dir Radio/Audio, CBC, Canada
  • Osgoode Ballroom West
    11:55AM - 12:25PM
    (30 minutes)
    Presentation
    Social Media for Radio: Best Practices
    The radio business uses social media much differently than many other media platforms. What are the best practices that radio stations can implement to reach their listeners effectively? Using one of his current radio brands as a case study Jumpwire Media president Gavin McGarry presents what is working and what the challenges are facing his radio clients around the world.

    Presenter
    Gavin McGarry, President, Jumpwire Media, USA
  • Grand Ballroom
    12:30PM - 2:30PM
    (2 hours)
    Luncheon: Ticketed Event
    CANADIAN RADIO MUSIC AWARDS
    CMW’s annual gift to the future, the Canadian Radio Music Awards are considered a barometer of buzz in Canadian music. The hottest, newest names on the CanCon scene sing for their lunch in front of the industry’s opinion-makers, and stake their claim to a place on the nation’s playlists. If you see them here, you’ll soon be hearing them everywhere!



    Featuring live performances by nominated artists and special guests.

  • Osgoode Ballroom West
    2:45PM - 3:30PM
    (45 minutes)
    Keynote Presentation (Cross-Over Bonus Session)
    The Importance of Broadcast and Industry Partnerships

    Keynote
    Daniel Glass, Founder/President, Glassnote Entertainment Group, USA
  • Osgoode Ballroom West
    3:40PM - 5:10PM
    (1 hour 30 minutes)
    Cross-Over Bonus Session
    Juke Box Jury
    The song salesmen engage the gatekeep-ears in this popular and instructive CMW role-playing game that allows musicians to see what happens to their music inside glass-walled offices. Top PDs/MDs listen to new product supplied by promotion execs and respond candidly. Will they consider it for their playlists? Why or why not?


    Sponsored by:


    Moderator
    Derrick Ross, President, Slaight Music, Canada
    Presenters
    David Tysowski, Owner, Canvas Media, Canada
    Mike Rice, Owner, RPM Promotion, Canada
    Oscar Furtado, Owner, Tandemtracks Promotions, Canada
    Paul Jessop, VP, Promotion & Director, A&R/Artist Relations, Universal Music Canada, Canada
    Ryan Shepard, Label Manager, Glassnote Records, Canada
    Steve Coady, Vice President, Radio Promotion, Warner Music Canada, Canada
    Warren Copnick, Dir Nat’l Promo/A&R, Sony Music Entertainment Canada, Canada
    Introduction
    Adam Hunt, SVP, Entertainment, YANGAROO DMDS, Canada
    Judges
    Christina Fitzgerald, MD & PD, CIND-FM (Indie 88), Canada
    Jeremy “DJ No Luv” Slattery, APD/MD, CKIS-FM (92.5) KISS 92.5, Canada
    Ross MacLeod, PD, CFNY-FM (102.1 The Edge)
    Taylor Jukes, PD, 99.9 Virgin Radio (CKFM-FM), Canada

Home / Agenda / 2016 Schedule